What treatments have you tried if you dont mind me asking?
I went to 3 doctors then the doc I’m with now ((gp, to ent (didn’t know much like you said about your’s), to dizzy doctor (didn’t provide much info at all)) before getting my neurotologist, which I was referred to his neurologist. My neurotologist said to do B2, magnesium and the migraine diet. I got full vertigo with magnesium pill form and have stuck with B2. That was back in August 2017 when I also lost my job. I tried COQ10 in early December 2017 for a week and felt horrid (cluster headaches all day and imbalance all day) for the time of taking it. Felt back to my baseline 2 days after not taking them.
So, B2 and migraine diet I’ve stuck with. Noticed my symptoms changing / reducing over time.
So far I’ve been on the Ami 10mg for 5 days; the first three days were fine, just a little thirsty. Now however I’ve had a headaches that come and go and the rocking sensation has gotten worse. Sometimes I this feeling (lasts a few seconds) of being pushed from the top of my head–I cant explain it really. Anyone else get anything similar with Ami or similar drug class? Im thinking of stopping it before its too late and getting withdrawals
Yas, rocking and push feeling are not an Ami side effects, those are MAV symptoms. 10mg is a small dose, 5 days is not long and coming off Ami is fairly easy in any case (i’ve done it after many months on Ami, zero issues)
I would persevere if I were you and wait until you at least get to 20mg.
I dont know, I keep thinking that it cant be a coincidence that my symptoms began to get worse when I started the medication? Maybe Im a little paranoid…
It’s your call, but I can tell you those symptoms are not side effects of Ami.
I’d hate to see you lose relief by blaming the drug.
btw, this is perennial problem, one is always trying to optimise one’s treatment in a background of fluctuating symptoms - one of the many challenges of MAV!
Im going to stick with it a little more, see where it goes. Youre right, I may miss out on relief. thank you!
I started getting vertigo last August and had attacks 1-2x per week that lasted an average of 5 hours. I was told to take 25 mg meclizine at the onset of any warning symptoms and 2 mg of valium (diazepam). I get severe anxiety with the attacks. Guess it’s not uncommon. The meds helped if I took them in time to not vomit them up. By “helped” I mean sometimes the symptoms were not as bad as they could be.
It took months to get a diagnosis, which was vestibular migraines. The ENT explained that it’s a diagnosis by exclusion. He said it wasn’t BPPV b/c usually, that kind of vertigo lasts seconds or minutes rather than hours, and also it didn’t resolve with Epley, Half-Somersault, etc.
The ENT suggested that I google “migraine diet” and try it out. I started following the suggested foods to try/avoid in late November last year. The only other thing I did was take a liquid magnesium supplement. I haven’t had vertigo in over 2 months.
However: I do get the warning symptoms quite often, usually in the evening. [For me that means any or all of these: feeling sloshy-headed, not processing thoughts or speech very well, visual aura, slight headaches.] Not sure if it’s because something I’m eating is a trigger, or if it’s another cause. So, when I feel that coming on, I’ll take meclizine and sometimes supatriptan (Immitrex). The first time I took Immitrex, it made me feel woozy and yucky. After that, I never felt that way. When I have insomnia, which I now have quite often, I sometimes use one of the 2mg valium, being careful not to take it more than once or twice a week.
I hope you are able to find a way to calm down and eventually end the vertigo. I am so sorry you have to deal with this unpleasantness!
Yasmeen - when I said calm down, I meant calm the vertigo down.
Thanks Sharon! I’m gonna look into this migraine diet, I drink a lot of coffee which apparently does not help!
Not usually, no!
Until you start feeling better it’s best to eliminate caffeine completely.
Sneak one coffee if you must but be aware of the consequences.